Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 June 27, 2018 12:11:31

jen97
Registered: 2018-06-27
Posts: 1
Profile  

dealing with symptoms

I got diagnosed about two years ago, underwent RAI, but did not give the results that were wanted thus I was put back on medication. We still haven't figured out the correct dosage to help my levels get back to normal. What I've been struggling with most is dealing with my syptoms. I just moved to a new state, so I have a lot of stress going on, whch I believe is making my syptoms act up even more. What is the best way you have found to deal with muscle weakness and fine tremors? I try to stay stress free by going on hikes, but with my heart palpitations and shortness of breath I can't really go outside as I would like to. My doctor told me to pace myself, but I just keep getting frustrated with myself. What has helped you have a positive outlook and more patience with yourself?

Offline

#2 June 29, 2018 20:55:09

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4048
Profile  

dealing with symptoms

Hello and welcome - Have you talked to your doctor about beta blockers? They won’t treat your hyperthyroidism, but these drugs are sometimes prescribed to provide temporary relief from symptoms such as tremors and rapid heart rate. Beta Blockers can potentially worsen asthma and certain blood vessel conditions, so they aren’t prescribed for all patients…but this is at least worth a discussion with your doctor. Hopefully, others will chime in here as well.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 June 30, 2018 03:53:53

Liz1967
Registered: 2014-02-25
Posts: 239
Profile  

dealing with symptoms

Are you back on methimazole? If so, consider thyroidectomy which is a definitive cure for hyperthyroidism.

Offline

#4 July 3, 2018 23:11:28

emmtee
From: Phoenix, AZ
Registered: 2011-10-26
Posts: 134
Profile  

dealing with symptoms

Ditto to Kimberly's and Liz's comments. When I was diagnosed, it was because I went to my GP to get a new metoprolol (BP med) prescription and I finally, after a year of experiencing tremors, reported them to my doctor. My GP said that metoprolol would help with the tremors, and after my blood test confirmed that I was hyperthyroid, she doubled my dose. (After I mentioned the tremors, she noticed that I also had a goiter, eyelid retraction and had lost 75 lbs, so my diagnosis was pretty obvious). We reduced my metroprolol to my previous dose after I became euthyroid.

Just to confirm - the medication you're on now is methimazole? That's too bad that you didn't have a good outcome from the RAI. I eventually had a successful TT, but it actually took me an entire year to find the right dose of methimazole. I was an unusual case, though. I became very hypo for a while. I think there must have been a change in my antibodies, but they were never tested so I can't say for sure - it's just the only explanation I can think of.

Oddly enough, I've been having heart palpitations lately that are worse than the ones I had when I was hyperthryoid - and I just recently had my second best thyroid lab ever - only my second normal TSH since I was diagnosed in 2011. I wear a fitbit and, even though I can feel my heart beating strongly in my chest, my BP meds keep my resting heart rate in the 40's. The other day I was having heart palpitations as I was lying down for a nap. I decided to check my BP and it was 100/65.

Anyway, the point I'm making is that, for me anyway, heart palpitations aren't a matter of my heart working too hard - they're a matter of my body being extra sensitive and feeling my heart beating. It's scary, but my technological devices (fitbit, BP monitor) reassure me that I'm really just fine. If you have access to a BP monitor and/or fitbit, it may be good for your peace of mind.

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation